Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Which Is Better Isentress Or Sustiva

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Isentress

Brand name: Isentress Generic name: raltegravir, or RAL Class: Integrase inhibitor (integrase strand transfer inhibitor, or INSTI) Manufacturer: Merck and Co., www.isentress.com , (800) 622-4477 AWP: $1,171.31/month Standard Dose: One 400 mg film-coated tablet twice a day, with or without food, with no dietary restrictions. Can be taken by children two years or older. Dosing is based on weight for children 2-11 years old. A new...
Ask the Experts

Isentress/Truvada combo switch from Epzicom/Sustiva

Long term (28yr) survivor currently on 400mg Sustiva and Epzicom. I have800-1,000 avg t cells and no viral load. Have been very sucessful on this regimen from the onset about 3 yrs now. Orig on Crixivan and viread, etc.. also with no problems. I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Sustiva has been associated with some lipid abnormalities. Switching to Isentress/Truvada seems reasonable to me. None of the antiretrovirals are significantly linked with hypertension (high blood pressure). If indeed you're still having... Read more »

CNS problems Sustiva verses Isentress

I tried Atripla and had to stop because the CNS problems with the Sustiva was too much for me to handle. I felt like I was jacked up on cocaine, had hot flashes, was dizzy and could not sleep. Are you aware of any of these CNS problems with the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.In the very large and double-blinded STARTMRK clinical trials that compared Truvada + Sustiva to Truvada+Isentress, the later was found to have fewer central nervous system (CNS) side effects. The only CNS side... Read more »

Isentress Side Effects

I was on Atripla for 4 years and had problems sleeping with the Sustiva. My doctor and I had a long conversation and we switched to Truvada and Isentress. I started the new treatment last week and sleeping much better but have a burning sensation...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stomach side effects from Isentress (raltegravir) occur but often compare favorably to other HIV meds. If side effects develop early then often will diminish over the first several weeks. Other conditions (ie H pylori infection, reflux esophagitis)... Read more »

Isentress Vs Kaletra

Please, may you list known side effects of Isentress?I'm going to start therapy and I need to make a choice between Isentress and Kaltera. May help me in the evaluation?I've read a study about the chance of switching to Isentress after...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.To me, this is an easy one. Kaletra is a now aging first-line PI (at least here in the US) that's been replaced in most cases with other, better tolerated and perhaps more potent PIs. Isentress is the first... Read more »
Connect With Others

Isentress Drug - Side Effects?? HELP

Posted by design36, 1 Reply
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

Isentress & Side Effects

Posted by design36, 3 Replies
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

Isentress,reyataz, selzentry ,horrible bladder/ colon/ joint pains

Posted by Ginger35, 1 Reply
Been on the first 2 meds 3 years was having mild cramps and colon problems ocational head acks, then lil over year ago added the selzentry , numbers got better but I started feeling worse , bladder feels like have pee all the time even if don't,... Read more »

Itchy bumps on face--On Isentress,Prezista,Norvir

Posted by llee, 2 Replies
Hi all,

my doctor put me on a combo of Isentress,Prezista,Norvir in June. Soon after I started I got itchy bumps all over my face, and also on my neck and upper chest and upper arms. According to the doctor it's because of Immune Reconstitution... Read more »